Alert archive / Arkansas / Flash Flood Warnings in 1994
Flash Flood Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 7, 1994, 3:55 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1994, 3:55 AM CDT (08:55 UTC)
- Expired
- Jul 7, 1994, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Sebastian County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 070855 FFWTUL ARC033-131-071200- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 355 AM CDT THU JUL 7 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHWEST ARKANSAS ...SOUTHERN CRAWFORD COUNTY IN WEST CENTRAL ARKANSAS ...NORTHERN SEBASTIAN COUNTY THUNDERSTORMS PRODUCING VERY HEAVY RAINS CONTINUE ACROSS SOUTHERN CRAWFORD AND NORTHERN SEBASTIAN COUNTIES AT 355 AM. RADAR ESTIMATES INDICATE THAT UP TO 3 INCHES OF RAIN HAS FALLEN IN SOUTHWEST CRAWFORD AND NORTHWEST SEBASTIAN COUNTY. 8 INCHES OF WATER WAS REPORTED ACROSS U.S. HIGHWAY 59 NEAR VAN BUREN AND ONE CAR WAS REPORTED STRANDED ON INDUSTRIAL PARK ROAD IN VAN BUREN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:00 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 6, 9:00 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 855 PM CDT WED JUL 6 1994 RW/TRW OVER ERN OK ARE PERSISTENT AS THEY MOVE TOWARD AR. RATHER SHARP TROF OVER ERN OK AT H5 AND H7 SHOULD KEEP TSTMS ACTIVE LATER INTO THE NIGHT. H8 FLOW IS PROGD TO INCR SLGTLY BY 12Z...WHICH COULD PRODUCE A RSNBL LOW LEVEL JET TO KEEP A SUPPLY OF MSTR TO THE STRMS. FORTUNATELY THE RW/TRW SHD MOVE EWD AND OUT OF THE FA BY MDNT. WILL ADJU<ST POPS FOR ERN ZONES TO REFLECT THAT. OTRW...APRS FAIR WX WILL BE THE RULE FOR RMNDR OF AREA. WINDS AND TEMPS LOOK FINE. WILL DROP PCPN FROM NRN SET OF ZONES. /02 .TUL...NONE.
Nearby
Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.